MAUDE Adverse Event Report: ARTHREX, INC. 35MM CENTRAL SCREW, MODULAR; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. 35MM CENTRAL SCREW, MODULAR; SHOULDR PROSTH, REVERSE CONFIG
Model Number 35MM CENTRAL SCREW, MODULAR
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 06/01/2022, it was reported by a sales representative via sems that an ar-9560-24-4 24mm +4 lat baseplate and an ar-9561-35s central screw were damaged, the surgeon would not use them.This was discovered during use with no impact to the patient.Additional information has been requested.On 06/13/2022, the sales representative provided the following information via email: this event occurred during a reverse total shoulder procedure.The implant was properly compressed and the morse taper engaged prior to inserting, the implant was then placed on the inserter and as he was tightening the baseplate and making his final turn the actual baseplate become disengaged from the central screw portion.The central screw seated properly before pressing and the surgeon showed the sales representative the line between min and max on the press before releasing, then inserting.They were inserting into the glenoid and it was hard bone but the proper implantation steps were made prior to implanting.Proper technique steps were done to prepare the bone socket for insertion of the implant, pin placed, baseplate reamer used, peripheral reamer was used, the 10mm opening drill was drilled to the positive stop, followed by the appropriately sized tap for that 35mm screw.The surgeon didn't feel confident in trying to put those back together a second time so 2 new implants were opened, there were no other difficulties with the case, and the next baseplate was implanted perfectly.Both devices are available for return and will be returned.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged ar-9561-35s screw was received for investigation.Visual inspection identified severe damage along the inner diameter of the returned screw, likely as a result of over-engagement during use with mating instrumentation.Minor thread damage was observed, additionally.The most likely cause for the reported failure can be attributed to wear and tear.

Brand Name
35MM CENTRAL SCREW, MODULAR
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19359222
Report Number1220246-2024-03576
Device Sequence Number12366022
Product Code PHX
UDI-Device Identifier00888867296589
UDI-Public00888867296589
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number35MM CENTRAL SCREW, MODULAR
Device Catalogue NumberAR-9561-35S
Device Lot Number7270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown